Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Sep 30, 2009, 2:51 PM CDT for 10 counties in Wisconsin. It took effect at Oct 1, 2009, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 2:51 PM CDT (19:51 UTC)
- In effect from
- Oct 1, 2009, 1:00 AM CDT
- Expired
- Oct 1, 2009, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Marquette County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 301951 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 PM CDT WED SEP 30 2009 ...FROST EXPECTED TONIGHT... .COOL AIR IN PLACE...IN COMBINATION WITH CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE...WILL ALLOW FOR TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S FROM SHEBOYGAN...WEST TO MONTELLO. THIS WILL LIKELY LEAD TO WIDESPREAD FROST. WIZ046-047-051-052-010400- /O.NEW.KMKX.FR.Y.0003.091001T0600Z-091001T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 251 PM CDT WED SEP 30 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP OFF INTO THE LOWER AND MIDDLE 30S TONIGHT FROM SHEBOYGAN OVER TO MONTELLO. THIS WILL RESULT IN WIDESPREAD FROST IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KUHLMAN/DAVIS
2 follow-up statements
000 WWUS73 KMKX 010101 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 801 PM CDT WED SEP 30 2009 ...FROST EXPECTED TONIGHT... .COOL AIR IN PLACE...IN COMBINATION WITH CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE...WILL ALLOW FOR TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S FROM SHEBOYGAN...WEST TO MONTELLO. THIS WILL LIKELY LEAD TO WIDESPREAD FROST. MID TO UPPER 30S WITH AREAS OF FROST ARE EXPECTED FARTHER SOUTH. LIGHT EAST WINDS SHOULD KEEP THE LAKE MICHIGAN LAKESHORE AREAS A LITTLE WARMER WIZ057>060-064-065-010915- /O.EXA.KMKX.FR.Y.0003.091001T0600Z-091001T1400Z/ COLUMBIA-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- INCLUDING THE CITIES OF...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD 801 PM CDT WED SEP 30 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP OFF INTO THE LOWER AND MIDDLE 30S TONIGHT FROM SHEBOYGAN OVER TO MONTELLO WITH WIDESPREAD FROST. MID TO UPPER 30S WITH AREAS OF FROST ARE EXPECTED FARTHER SOUTH...REACHING PORT WASHINGTON TO WAUKESHA TO JEFFERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ046-047-051-052-010915- /O.CON.KMKX.FR.Y.0003.091001T0600Z-091001T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 801 PM CDT WED SEP 30 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP OFF INTO THE LOWER AND MIDDLE 30S TONIGHT FROM SHEBOYGAN OVER TO MONTELLO. THIS WILL RESULT IN WIDESPREAD FROST IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
000 WWUS73 KMKX 010854 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 AM CDT THU OCT 1 2009 ...FROST EXPECTED TONIGHT... .COOL AIR IN PLACE...IN COMBINATION WITH CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE...HAS ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S IN PARTS OF SOUTHEAST WISCONSIN. THIS WILL LEAD TO FROST. WITH ONSHORE WINDS AND WARMER TEMPERATURES NEAR THE LAKE THE THREAT FOR FROST WILL BE FOUND AT INLAND LOCATIONS. WIZ057-058-064-065-011000- /O.CAN.KMKX.FR.Y.0003.000000T0000Z-091001T1400Z/ COLUMBIA-DODGE-JEFFERSON-WAUKESHA- INCLUDING THE CITIES OF...PORTAGE...WISCONSIN DELLS... BEAVER DAM...JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD 354 AM CDT THU OCT 1 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE FROST ADVISORY. PATCHY FROST IS POSSIBLE EARLY THIS MORNING. $$ WIZ046-047-051-052-059-060-011300- /O.EXT.KMKX.FR.Y.0003.000000T0000Z-091001T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...WEST BEND...PORT WASHINGTON 354 AM CDT THU OCT 1 2009 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE FROST ADVISORY IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S WITH AREAS OF FROST. WARMER TEMPERATURES NEAR LAKE MICHIGAN WILL KEEP THE THREAT OF FROST LOW. THE FROST WILL POTENTIAL WILL CONTINUE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PC/MG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 2:21 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 30, 2:21 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT WED SEP 30 2009
FORECAST FOCUS ON TWO BIG WEATHER SYSTEM HITTING THE AREA DURING
THE NEXT WEEK. FIRST ONE ARRIVES TOMORROW/THURSDAY...AND
CONTINUES INTO SATURDAY. THE NEXT SYSTEM HITS MONDAY AND LASTS
THROUGH ABOUT TUESDAY EVENING OF NEXT WEEK. QUIET AND COLD TONIGHT.
.TONIGHT...RIDGING OVERHEAD TONIGHT. CLEAR SKIES AND LOW DEWPOINTS
WILL ALLOW EFFICIENT RADIATIONAL COOLING. FROST POTENTIAL IS
HIGH OVER THE NRN CWA...WILL POST A FROST ADVISORY FOR OUR
NORTHERN TIER OF COUNTIES AS TEMPS THERE LIKELY TO FALL INTO THE
LOWER AND MID 30S. TO THE SOUTH...WOULD EXPECT MORE PATCHY FROST
WITH TEMPS IN THE UPPER 30S. WILL HAVE TO WATCH THIS CLOSELY EARLY
THIS EVENING TO SEE IF TRENDS REQUIRE THE ADVISORY TO BE EXPANDED
SOUTH.
.THURSDAY INTO SATURDAY...VERY UNSETTLED PERIOD AHEAD AS BIG
LOW PRESSURE SYSTEM MOVES OUT OF THE ROCKIES AND INTO THE MIDWEST.
THIS IS A VERY ENERGETIC SYSTEM WITH MANY FACTORS COMING INTO PLAY
FOR DEEP FORCING. AS THE UPPER LOW/TROF MOVES EAST IT BECOMES
SHARPLY NEGATIVE WITH GOOD UPPER LEVEL DIVERGENCE AND DEFORMATION
ZONE SETTING UP OVER SOUTHERN WISCONSIN THURSDAY EVENING. THE
ISENTROPIC RESPONSE IS IMPRESSIVE. AS THE LOW LEVELS OCCLUDE AN
IMPRESSIVE TROWAL DEVELOPS FROM THE OHIO VALLEY NORTHWEST THROUGH
WISCONSIN. AN IMPRESSIVE AXIS OF MOISTURE FLOWS INTO THE UPPER
MIDWEST WITH MIXING RATIOS PUSHING 6G/KG AT 750MB AND PRECIPITABLE
WATER VALUES BETWEEN 1 AND 1.5 INCHES. THE ISENTROPIC LIFT IS
MODERATE TO STRONG. SATURATION IS QUICK AND WILL BE LIKE A WALL
OF WATER ARRIVING. THE DRY FLOW FROM THE EAST WILL BE EASILY
CONQUERED. THERE IS POTENTIAL FOR ELEVATED CONVECTION SO WILL KEEP
THE SLIGHT CHANCE OF THUNDER. THE ISENTROPIC LIFT/TROWAL SWING
QUICKLY NORTH WITH THE UPPER SYSTEM. THIS IS WHERE THE GFS AND THE
NAM DIVERGE. THE NAM IS SLOWER THAN THE GFS. THE GFS TAKES THE
MOISTURE AXIS WELL NORTH INTO NORTHERN WISCONSIN. THE GFS/S DRY
SLOT WOULD SHUT THINGS OFF QUICKLY ACROSS THE CWA AFTER MIDNIGHT
THURSDAY NIGHT. WILL HEDGE AT THIS POINT AND KEEP THE POPS FAIRLY
HIGH AFTER MIDNIGHT UNTIL WE GET A BETTER FEEL FOR THE TRENDS.
WITH THE SYSTEM OCCLUDING AND CLOSING OFF ALOFT...WE WILL BE LEFT
WITH DECAYING UPPER LOW. THAT MEANS BANDS OF LIGHTER PRECIP AND
LOTS OF CLOUDS/COOL TEMPS FOR FRIDAY THROUGH SATURDAY.
.SATURDAY NIGHT THROUGH SUNDAY NIGHT...WEAK RIDGING MOVES IN AS
THE UPPER PATTERN TRANSITIONS INTO A ZONAL THEN SOUTHWEST FLOW.
THIS SHOULD BE OUR DRIEST PERIOD FOR THE WEEK AHEAD.
.MONDAY THROUGH TUESDAY...ANOTHER STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH. THIS ONE WILL BE FASTER...BUT SHOULD GIVE THE ENTIRE
AREA A GOOD DRINK ONCE AGAIN.
&&
.AVIATION...PASSING HIGH PRESSURE TO THE NORTH TO BRING CLEAR SKIES
AND LIGHT WINDS TONIGHT ACROSS TAF SITES. SCATTERED TO BROKEN CIRRUS
SHOULD MOVE NORTHEAST INTO THE AREA THURSDAY MORNING. LOW PRESSURE
MOVING EAST INTO THE REGION FROM THE CENTRAL PLAINS SHOULD SPREAD
PREVAILING MVFR CEILINGS AND VISIBILITIES WITH MODERATE RAIN
NORTHEAST AFTER 19Z THURSDAY AT KMSN...AND BY 00Z FRIDAY AT THE
EASTERN TAF SITES. WINDS WILL ALSO INCREASE FROM THE EAST SOUTHEAST
DURING THE AFTERNOON.
&&
.MARINE...SMALL CRAFT ADVISORY CRITERIA MAY BE MET THURSDAY NIGHT
THROUGH FRIDAY...AS LOW PRESSURE FROM THE CENTRAL PLAINS GATHERS
STRENGTH AS IS MOVES INTO THE WESTERN GREAT LAKES REGION. BRISK EAST
SOUTHEAST WINDS OF 15 TO 25 KNOTS ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY. THESE WINDS WOULD GENERATE HIGH WAVES OF 3 TO 5
FEET...LASTING THROUGH FRIDAY ACROSS THE NEARSHORE WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT THURSDAY FOR WIZ046-047-051-
052.
LM...NONE.
&&
SHORT/LONG TERM...05
AVIATION/MARINE...08Hazardous weather outlook, Sep 30, 9:37 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 937 AM CDT WED SEP 30 2009 WIZ046-047-051-052-056>060-062>072-010930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 937 AM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-010930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 937 AM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG LOW PRESSURE WILL APPROACH WISCONSIN AND LAKE MICHIGAN FROM THE GREAT PLAINS THURSDAY NIGHT...AND SLOWLY MOVE ACROSS SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN FRIDAY THROUGH SATURDAY MORNING. BREEZY EASTERLY WINDS THURSDAY NIGHT WILL BECOME SOUTHERLY ON FRIDAY. THE BREEZY WINDS WILL PRODUCE HIGH WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME. WOOD WWW.WEATHER.GOV/MKX
Nearby
Frost Advisories in Wisconsin, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.